Stuggles with Cymbalta

I don’t like medicines.  I won’t take them if I don’t have to.  I don’t like taking different vitamins.  I do take B12, VItamin D3, Magnesium, and am going to start taking VItamin C.  I don’t get a flu shot.  I doubt I ever will.

11 years ago I finally decided to take steps in addressing my depression and anxiety. I did this by going to a family doctor who also treated my mom and telling him about my problems.  My problem was mainly social anxiety and problmes being around people my own age.  My doctor started me on Zoloft.  I was on Zoloft for years.  My family doctor moved on and another doctor I had wanted me to try Lexapro.  It zombified me.  I spent most days not at work laying on the couch.  I went back on Zoloft.  I tried to go off of my Zoloft and did for 6 months.  My moody behavior, depression and mainly anxiety with panic attacks came back.  I went back on the Zoloft and was on it for a couple more years.

I believe there is a connection between doctors, expensive drugs and drug companies.  I am sure the docs get kickbacks somehow from these companies for pushing these drugs.  Last summer out of the blue my doctor starts talking to me about my weight, about how I am obese, and I need to lose weight.  Listen, I know I need to and I have fluctuated with it since a preteen. I am 5’6 and this morning weight 192.  Being obese at this height is considered at 186.  I weigh less now than I did when I got married 6 years ago.  I was around 205 then then went up to 216.  Anyhow, the doctor said to “help me lose weight” and “for my fibromyalgia” she was going to try me on Cymbalta.  My mom has been on Cymbalta for years.  She loves how it controls her pain though the rest of her suffers, a lot. She said she can’t stand the pain being off of it.

Let me tell you, I have never ever felt the way I have on this “drug.” I don’t know what is in it, but it has screwed me up with more side effects than I could imagine.  Yeah, it helps my pain.  I admit.  I don’t hurt like I did without it.  It does the same as Zoloft with the anxiety and depression, yay.  It curbed my appetite at the beginning only and I lost about 7 pounds.  Big whoop.  The side effects I have had are on 60mg:

-Severe sweats with slight movement of doing anything like cleaning, washing dishes, walking through a store. I would start sweating, feel like I am overheating and get sick.  In the summer, I almost had a heat stroke.  I sell at a flea market and started getting a lot sicker in the sun than usual.  By the time I came home I laid down, burning up and cold at the same time, feeling like I was going to pass out and wishing I could die.  My husband had to put not wet washclothes to cool me down but literally wet towels to cool me down and I had plenty of fluids that day.

– Dizziness/lightheadedness.  All of a sudden I would get extra dizzy like I was going to pass out.  I mean just not with change of position or standing I could be walking and be ready to fall over.

– Sleeplessness.  I haven’t slept right since starting it.  I can’t sleep through the night hardly.  I wake up several times a night, I don’t go into a deep sleep and it takes me forever to get to sleep.  Sometimes I want to knock myself out with a brick to get to sleep. I never had a problem with sleeping.

In November 5 months after taking it I asked my doc to lower the dose to 30mg.  The sweats are gone.  The sleeplessness is still there and so is the

-Loss of libido. Had it since starting it.  Had enough problems with this on Zoloft. This is more like absolutely no desire and other problems with outcome of such rondevious.  I could care less.  Not like me.  Didnt have this problem that bad on Zoloft.

– Memory lapses.  Yes, I feel like I am getting dementia, losing my mind or ready to crawl out of my own skin.  I am having serious memory lapses.  I ran a stop sign the other day without realizing it.  I almost hit into two people not paying attention.  And I am forgetting where I am putting stuff more than usual.  I cant concentrate and I seriously feel my head is screwed up.  I told my husband it is really scaring me.

-Constipation. The whole reason I started to take Magnesium.  Severe constipation.  Like stick of dynamite needed.

Tuesday I am going to get back on Zoloft and hopefully it still works.  I heard getting off this medicine is hell too.  I think what kind of drug is it that makes does this to your body?

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s